Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 7, 2000, 6:32 PM CST for Comanche County, Eastland County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 6:32 PM CST (00:32 UTC)
- Expired
- Mar 7, 2000, 7:15 PM CST
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, TX, Eastland County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 6:45 PM CST | Hail 1 | Rucker, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 080033
SVRFTW
TXC093-133-080115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN NORTH CENTRAL TEXAS
EASTLAND COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 715 PM CST
* AT 632 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF RANGER TO 6 MILES SOUTHWEST OF GORMAN TO 17 MILES SOUTHWEST OF
DE LEON...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE RANGER...GORMAN AND DE LEON
* SEVERE THUNDERSTORMS WILL BE NEAR...
GORMAN AROUND 640 PM CST
DE LEON AROUND 715 PM CST
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3252 9871 3208 9879 3190 9879 3213 9849
3234 9852 3251 9848What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:30 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 7, 3:30 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST TUE MAR 7 2000 LINE OF SCATTERED THUNDERSTORMS...DEVELOPING ALONG A COLD FRONT...ARE EXPECTED TO ARRIVE AT THE WESTERN EDGE OF FORECAST AREA AROUND 6 PM...CENTRAL SECTIONS DURING MID EVENING...LEAVING/ENDING THE REGION SHORTLY AFTER MIDNIGHT. PROBLEMS OF THE DAY IS HOW STRONG WITH THE STORMS BE AND HOW FAR SOUTH WILL THE LINE EXTEND. DEWPOINTS TO THE WEST OF THE REGION WERE DECREASING THIS AFTERNOON DUE TO MIXING WITH DRIER AIR ALOFT. THAT WILL KEEP THE LINE OF STORMS SCATTERED TO BROKEN. THE LINE IS MOVING EAST ABOUT 35 MPH AND COULD PRODUCE BRIEF HEAVY RAIN THOUGH RAINFALL AMOUNTS SHOULD BE RELATIVELY LOW... GENERALLY LESS THAN ONE HALF INCH. WHILE THE BLOWING DUST SOUTHWEST OF SAN ANGELO WILL DIMINISH THIS EVENING AS WELL AS THE STRONG WIND...SOME DUST MAY ACCOMPANY SOME OF THE STORMS THIS EVENING NEAR AND WEST OF WACO/TEMPLE AREA. ONCE THE FRONT PASSES THE REGION...IT IS FORECAST TO STALL ALONG THE GULF COAST. WEATHER FOR NORTH TEXAS WILL BE FAIR BUT WITH THE SOUTHWEST SURFACE WIND AND DOWNSLOPE WARMING...WILL KEEP TEMPS WILL ABOVE NORMAL FOR WEDNESDAY. THE FRONT WILL BEGIN TO BACK UP THURSDAY FOR INCREASING CLOUDINESS AND HUMIDITY. ANOTHER WEATHER SYSTEM... CURRENTLY MOVING INTO CALIFORNIA...WILL PUSH INTO NORTH TEXAS FRIDAY MORNING FOR ANOTHER RISK OF THUNDERSTORMS AT THAT TIME. DFW 55/78/49/76 7000 ACT 56/78/49/79 4000 .FTW...WIND ADVISORY THROUGH MID EVENING ALONG AND WEST OF A SHERMAN...CORSICANA...CAMERON LINE...CAUTION ON AREA LAKES ELSEWHERE. 82
In the hours before
Special weather statement, Mar 7, 1:40 PM CST, 4 hours 52 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 140 PM CST TUE MAR 7 2000 ...SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH EVENING...NORTH OF A LINE FROM SHERMAN TO DENTON... WEATHERFORD...AND CISCO. THE MODERATE RISK INCLUDES BRECKENRIDGE... GAINESVILLE...AND GRAHAM. THE REMAINDER OF NORTH CENTRAL TEXAS IS INCLUDED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID-AFTERNOON THROUGH EVENING...INCLUDING THE DALLAS-FORT WORTH METROPLEX...WACO... TEMPLE...AND PARIS. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE RAPIDLY NORTHEAST ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. A SURFACE PACIFIC FRONT WILL ACCOMPANY THE DISTURBANCE. A SQUALL LINE... ALREADY IN THE FORMATIVE STAGES IN FAR WEST TEXAS THIS AFTERNOON... WILL ACCOMPANY THE FRONT. THE SQUALL LINE WILL MOVE ACROSS MOST OF NORTH CENTRAL TEXAS... PRODUCING SOME MARGINALLY SEVERE WINDS GUSTS AND HAIL UP TO ABOUT ONE INCH IN DIAMETER. MORE INTENSE SEVERE WEATHER IS MORE LIKELY WITH ANY STORMS THAT FORM IN ADVANCE OF THE SQUALL LINE. LARGE HAIL... DAMAGING WINDS...AND A FEW TORNADOES COULD OCCUR WITH THESE MORE ISOLATED STORMS. THE GREATEST RISK OF A FEW TORNADOES IS WITHIN THE MODERATE RISK AREA. AT THIS TIME IT IS UNCLEAR HOW EXTENSIVE THE PRE- SQUALL LINE THUNDERSTORM ACTIVITY WILL BE. THE THREAT OF SEVERE WEATHER WILL BEGIN IN WESTERN SECTIONS OF NORTH TEXAS AFTER 400 PM...AND MOVE INTO CENTRAL SECTIONS THIS EVENING. THE THREAT OF SEVERE WEATHER WILL END SHORTLY AFTER SQUALL LINE PASSAGE. THE SQUALL LINE WILL BE NEAR A VERNON...BRECKENRIDGE ...COLEMAN LINE BY 600 PM. IT WILL THEN MOVE NEAR A BOWIE...FORT WORTH...KILLEEN LINE BY 900 PM...AND A BONHAM...CANTON...FRANKLIN LINE BY MIDNIGHT. ...WIND... SOUTHERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH SUNSET ALONG AND WEST OF A SHERMAN TO FRANKLIN LINE. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Mar 7, 6:57 PM CST | Severe Thunderstorm Warning | FWD | Erath | 48 min |
| Mar 7, 7:09 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 36 min |
| Mar 7, 7:36 PM CST | Severe Thunderstorm Warning | FWD | Parker | 54 min |
| Mar 7, 7:40 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 65 min |
| Mar 7, 8:45 PM CST | Severe Thunderstorm Warning | FWD | Hood | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.